MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Model Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The system is a purchased device hence manufacture date is not available.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety: l) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.In summary, the root cause for the reported event could not be determined.It was reported that no intervention was taken to address the issue.The user manual of the apogee 2300 device lists damage to the rectal mucosa as a potential risk of the procedure.Based on the review of treatment log files, dhr, and ifu, the event is considered not to be device related.
 
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware of a rectal mucosal tear with the apogee 2300 digital color doppler ultrasound imaging system and its associated ecbp-1 trus probe after aquablation therapy had been completed.Blood was noted on the probe when the treating surgeon removed the ecbp-1 trus probe.The treating surgeon proceeded to perform a digital rectal exam and observed blood on his glove.A colorectal surgeon was brought in and identified a mucosal tear in the rectum.The mucosal tear was sutured.The patient was discharged home the next day.The treating surgeon reported that no resistance was met when the ecbp-1 trus probe was inserted in the patient and did not mention that there was anything unusual with the patient's anatomy.No malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.
 
Additional Manufacturer Narrative
Based on the analysis of medical device reporting databases in regions such as china, australia and canada, as well as customer feedback data from markets where the apogee 2300 and ecbp-1 devices have been released, it can be concluded that there were no design defects in the apogee 2300 and ecbp-1 devices resulting in such incident; based on the review of the dhf of the medical devices with the sns reported in this incident, it can be confirmed that the corresponding apogee 2300 and ecbp-1 were in compliance with the product quality requirements.Furthermore, clear safety instructions have been provided in the ifu (operation manual), for example: "1.6 safety.L) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding." it can be determined that non-compliant clinical operation might be the primary cause of this incident.We will continue to remind operators to follow the instructions in the ifu (operation manual) when operating the devices, and we shall continue to monitor the situations in accordance with the requirements of the quality management system.

Brand Name
SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT
77 jinsha road
shantou, guangdong, 51504 1
CH  515041
Manufacturer (Section G)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT
77 jinsha road
shantou, guangdong, 51504 1
CH   515041
Manufacturer Contact
flower cai
77 jinsha road
shantou, guangdong, 
MDR Report Key21671182
Report Number9615439-2025-00001
Device Sequence Number8180359
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2025
Supplement Report FDA Received Date02/25/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale